Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 87, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 5, 2005, 1:22 PM EDT for Broward County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 1:22 PM EDT (17:22 UTC)
- Expired
- Aug 5, 2005, 1:43 PM EDT
- In force
- 21 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 58 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 051723 SVRMFL FLC011-051815- /O.NEW.KMFL.SV.W.0087.050805T1722Z-050805T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 122 PM EDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTH FLORIDA * UNTIL 215 PM EDT * AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS RAPIDLY BECOMING SEVERE AND WAS LOCATED NEAR FORT LAUDERDALE... OR NEAR HOLLYWOOD. THIS STORM WAS NEARLY STATIONARY OR DRIFTING SLOWLY TO THE NORTHEAST. * THE STORM WILL AFFECT... FORT LAUDERDALE BY 215 PM EDT THE PUBLIC REPORTED DIME SIZE HAIL AT 120 PM OVER BROADVIEW PARK. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2608 8022 2602 8018 2609 8012 2615 8016 $$ KOB
1 follow-up statement
000 WWUS52 KMFL 051743 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 142 PM EDT FRI AUG 5 2005 FLC011-051752- /O.CAN.KMFL.SV.W.0087.000000T0000Z-050805T1815Z/ BROWARD FL- 142 PM EDT FRI AUG 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWARD COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER A THREAT...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...THE THUNDERSTORM WAS STILL CAPABLE OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. IN ADDITION...OTHER STRONG STORMS WILL LIKELY BE DEVELOPING THROUGH THE AFTERNOON ACROSS EASTERN BROWARD COUNTY. RESIDENTS SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS. LAT...LON 2608 8022 2602 8018 2609 8012 2615 8016 $$ KOB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:55 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 5, 9:55 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 955 AM EDT FRI AUG 5 2005 UPPER LOW SHOWING UP QUITE NICELY ON SATELLITE IMAGERY CENTERED NEAR VRB. THIS LOW IS WHAT ENHANCED CONVECTION YESTERDAY AFT AND WELL INTO THE EVENING AND DO NOT SEE ANY REASON WE WILL NOT SEE SOMETHING SIMILAR THIS AFTERNOON AS THIS LOW DOES NOT SEEM TO BE GOING ANYWHERE ANY TIME SOON. 500 MB TEMP HAS COOLED A FULL DEGREE TO NOW -8 WITH 850 MB TEMP INCREASING BY 2 DEG OVER 24 HOURS AGO. THIS HAS LEFT S FLA VERY UNSTABLE. THE ONLY DOWNSIDE TO THE CONVECTIVE DEVELOPMENT IS DRYING AT LOW LEVELS GIVING US PWAT AT ONLY 1.64 AND A DECENT SFC BASED INVERSION. OF COURSE MOST OF THAT IS A REFLECTION OF THE LATE DAY CONVECTION SO THIS LIKELY TO BE EASILY OVERCOME. PLENTY OF MORNING SUNSHINE ACROSS S FLA ALSO WILL JUST ADD FUEL TO THE FIRE. SO AM THINKING OF ADDING TO THE ZONES SOME STRONG TSRA WORDING POSSIBLE WITH SMALL HAIL AND SFC WINDS THE MAIN THREAT. IT IS HOWEVER SO UNSTABLE THAT COULD EVEN SEE SOME ISOLATED 3/4 TO 1 INCH HAIL WITH SOME OF THE STRONGER CELLS. MARINE ZONES LOOK TO BE IN GOOD SHAPE. PREVIOUS DISCUSSION... CURRENTLY...500 MB TROUGH THAT MOVED N THROUGH S FLA THU AFTERNOON SPARKING SEVERE WEATHER...STALLING OVER S CENTRAL/LAKE OKEE PORTIONS OF THE STATE. THIS INGREDIENT KEEPING SHOWERS/THUNDERSTORMS GOING NW PORTIONS OF CWA (N COLLIER/GLADES/HENDRY/LAKE OKEE AND W PALM BEACH). .DISCUSSION...AT 500MB...AMORPHOUS HIGH PRES OVER S FLA...CENTERED TO THE S...WITH AN UPPER LOW OVER THE GULF COMBINING TO CONTINUE A LIGHT WESTERLY WIND FLOW OVER S FLA THROUGH SAT. WITH SUCH A WEAK PRES PATTERN...AFTERNOON E/W COAST SEA BREEZES EXPECTED TO BE THE INITIAL STIMULUS FOR AFTERNOON CONVECTION. GRADUAL LIFTING OF RIDGE FROM S TO N OF AREA NOT EXPECTED NOW UNTIL MON...WHEN AN E TO SE WIND FLOW DEVELOPS...PERSISTING THROUGH THU. FOR THE SHORT TERM...TODAY THROUGH SUN...ALL MODELS AGREEING THAT UPPER TROUGH THAT LEAD TO THU WEA WILL HANG AROUND THE N CWA/LAKE AREA..AFFECT INTERIOR AND E COAST PORTIONS OF S FLA TODAY AND SAT. THUS...A BIT MORE POPS COVERAGE AND DURATION THAN THE IMMEDIATE W COAST THROUGH SAT NIGHT. HI PRES RIDGE BEGINS TO MOVE OVER S FLA SUN AND UPPER WINDS GRADUALLY VEER TO NE...LOWERING POPS E COAST SOMEWHAT AND PATTERN SHIFTS WITH INTERIOR AND W HAVING HIGHER POPS. WILL UP POPS N CWA AND E COAST TO REFLECT POSSIBLE UPPER TROUGH INFLUENCE. LITTLE DAY TO DAY CHANGE IN AREA TEMPERATURES INDICATED EXCEPT A LITTLE STRONGER SEA BREEZE E COAST SUN MAY GET TEMPS TOWARDS CLIMO SUN. TEMPS TODAY N ADJUSTED SOMEWHAT DUE TO CLOUD COVER. .EXTENDED PERIOD...MON THROUGH THU...RIDGE TO N OF AREA AND A DEEP E/SE WIND DEVELOPS...WITH A DEFINITE PATTERN OF MORNING SHOWERS AND THUNDERSTORMS NEAR E COAST WITH AFTERNOON AND EVENING SHOWERS AND STORMS INTERIOR AND W. CLIMO TEMPS E...CONTINUED HOT INTERIOR WITH INCREASING TEMPS W COAST AS W COAST SEA BREEZE MITIGATED SOMEWHAT. .MARINE...WINDS SHOULD REMAIN LIGHT AND VARIABLE...5 KNOTS OR SO... THROUGH SAT WITH AFTERNOON SEA BREEZES UPPING WINDS NEAR SHORE TO 10 KNOTS. A PERSISTENT EASTERLY FLOW...10 KNOTS OR LESS THOUGH...MON THROUGH THE END OF THE PERIOD. .FIRE WEATHER...HIGH RH VALUES WELL ABOVE CRITERIA. NO PROBLEMS. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 5, 10:45 AM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1045 AM EDT FRI AUG 5 2005 FLZ063-066>075-061445- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1040 AM EDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY NORTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 40 MPH ALONG WITH SMALL HAIL...HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. $$
In the hours before
Local storm report, Aug 5, 8:10 AM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME IN PEMBROKE PINES
NATIONAL WEATHER SERVICE MIAMI FL
810 AM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL DAVIE 26.09N 80.30W
08/04/2005 0.75 INCH BROWARD FL PUBLIC
PENNY-DIME SIZE HAIL REPORTED IN DAVIE AT PINE ISLAND
ROAD AND ORANGE DRIVE
0345 PM FUNNEL CLOUD WEST MIAMI 25.76N 80.31W
08/04/2005 MIAMI-DADE FL FIRE DEPT/RESCUE
REPORT OF A FUNNEL CLOUD AT THE INTERSECTION OF KROME AND
SW 8TH STREET
0345 PM HAIL OPA-LOCKA 25.90N 80.26W
08/04/2005 0.75 INCH MIAMI-DADE FL TRAINED SPOTTER
PENNY-DIME SIZE HAIL REPORTED
0350 PM FUNNEL CLOUD KENDALL 25.68N 80.32W
08/04/2005 MIAMI-DADE FL PUBLIC
REPORT OF A FUNNEL CLOUD NEAR METRO ZOO
0353 PM TSTM WND GST MIRAMAR 25.98N 80.35W
08/04/2005 50 MPH BROWARD FL TRAINED SPOTTER
REPORT OF A WIND GUST IN EXCESS OF 50 MPH
0358 PM FUNNEL CLOUD KENDALL 25.68N 80.32W
08/04/2005 MIAMI-DADE FL PUBLIC
FUNNEL CLOUD REPORTED AT KENDALL DRIVE AND 137 AVENUE
0358 PM TSTM WND DMG MIRAMAR 25.98N 80.35W
08/04/2005 BROWARD FL TRAINED SPOTTER
REPORT OF A LARGE TREE DOWN AT THE MIRAMAR PARK OF
COMMERCE ON COMMERCE PARKWAY
0423 PM TSTM WND DMG PEMBROKE PINES 26.01N 80.34W
08/04/2005 BROWARD FL NWS EMPLOYEE
REPORT OF A MEDIUM SIZED TREE DOWN ON TAFT STREET BETWEEN
PALM AVENUE AND HIATUS
&&
SANTOSLocal storm report, Aug 5, 10:40 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING JUPITER 26.93N 80.10W
08/04/2005 PALM BEACH FL BROADCAST MEDIA
*** 1 INJ *** LIGHTNING STRUCK A TEENAGE BOY ON HIS BIKE
IN JUPITER. HE WAS BADLY BURNED AND TAKEN TO THE
HOSPITAL.
&&
DGLocal storm report, Aug 5, 11:09 AM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1109 AM EDT FRI AUG 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 2 NE LAKEPORT 27.00N 81.11W
08/04/2005 GLADES FL PUBLIC
BRIGHTON RESERVATION CAMPGROUND EMPLOYEE REPORTED A LARGE
TREE DOWN BLOCKING ONE LANE OF HIGHWAY 78.
&&
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 5, 2:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.